MAUDE Adverse Event Report: SEE H.10 MICRUSPHERE XL 8MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MICRUSPHERE XL 8MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SSR10082520
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode is krd/hcg.(b)(4).The phone and email address of the initial reporter are not known.Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the micrusphere xl 8 mm x 25 cm (ssr10082520 / s13904) encountered resistance when it was being advanced inside the microcatheter.When the coil was removed from the microcatheter, it became stretched.Another coil was used for the procedure.There was no report of any patient injury or complication.
 
Additional Manufacturer Narrative
(b)(4).Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the anterior communicating artery (acomm), the micrusphere xl 8 mm x 25 cm (ssr10082520 / s13904) encountered resistance when it was being advanced inside the microcatheter (vasco 10).When the coil was removed from the microcatheter, it became stretched.Another coil was used for the procedure and it was successfully detached using the same enpower control cable and same detachment control box.There was no report of any patient injury or complication.It was also confirmed that the reported event did not result in any significant procedural delay.Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[complaint conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the anterior communicating artery (acomm), the micrusphere xl 8 mm x 25 cm (ssr10082520 / s13904) encountered resistance when it was being advanced inside the microcatheter (vasco 10).When the coil was removed from the microcatheter, it became stretched.Another coil was used for the procedure and it was successfully detached using the same enpower control cable and same detachment control box.There was no report of any patient injury or complication.It was also confirmed that the reported event did not result in any significant procedural delay.Investigation summary: the device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The embolic coil passes out of the proximal end of the resheathing tool and is entangled around the device positioning unit (dpu).The device was gently untangled.The distal end of the embolic coil is located in the green introducer, near its distal end.The embolic coil passes through the resheathing tool.The device is fully unsheathed.There are no apparent kinks or bends in the dpu core wire.The ball tip is present and intact.The portion of embolic coil that is housed in the introducer (distal to the resheathing tool) is not kinked or stretched.The embolic coil passes through the resheathing tool.The embolic coil visible in the opening of the resheathing tool is undamaged.The v-notch of the resheathing tool is undamaged.The portion of embolic coil that is exposed on the proximal side of the resheathing tool is not kinked or stretched.The proximal loop of the embolic coil is overbent, causing the articulating joint to be misaligned.The resistance heating (rh) coil has not heated.A review of manufacturing documentation associated with this lot (s13904) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Conclusion: the complaint that the embolic coil is stretched is not confirmed.The embolic coil is not observably damaged.The embolic coil passes through the resheathing tool.It is possible that the resheathing tool was advanced over the embolic coil while unsheathing the device, and it is also possible that the embolic coil was pulled through the resheathing tool as it was retracted.The ifu (lcn 51844-001 rev.C) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.The ifu also cautions the user against pulling the dpu wire back too far when resheathing, as a softer part of the dpu (or, in fact, the embolic coil) may become exposed.Once the embolic coil has passed through the resheathing tool, it is no longer possible to advance the device out of the introducer or through a microcatheter.The evidence of the overbent proximal loop in the articulating joint suggests that the device may have been properly unsheathed and at least partially advanced into or through a microcatheter when resistance was encountered.Application of excessive force in an attempt to advance the device may have caused the proximal loop to bend.The cause of the resistance suggested by the damage to the articulating joint (and also noted in the event description) cannot be identified from the condition of the returned device.However, 100% of devices are inspected for the position and alignment of the proximal loop per pic-cspec51457 rev.8.Thus, it is very unlikely that the device left the manufacturing facility with the observed misalignment in the articulating joint.This evidence further suggests that the embolic coil passed through the resheathing tool while it was being retracted, as opposed to during unsheathing.Device history lot: a review of manufacturing documentation associated with this lot (s13904) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSPHERE XL 8MMX25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7549644
Report Number3008114965-2018-00633
Device Sequence Number13882854
Product Code KRD
UDI-Device Identifier00878528009962
UDI-Public00878528009962
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue NumberSSR10082520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2018
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer05/07/2018
05/07/2018
07/30/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date06/08/2018
06/14/2018
07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1